Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

194 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can scoliosis cause swollen feet and ankle?

Answered by
Dr.
Dr. Vaibhav Gandhi

Orthopaedic Surgeon

Practicing since :1998

Answered : 5165 Questions

default
Posted on Thu, 7 Aug 2014 in Back Pain
Question: Is it possible for someone (age 44) who has scoliosis since being a teenager to have it somehow affect swelling in her feet and ankles.
doctor
Answered by Dr. Vaibhav Gandhi 1 hour later
Brief Answer:
If there is progressive curve of scoliosis then

Detailed Answer:
Hello,

I have studied your case.
If there is progressive curve of scoliosis then spinal nerve may get compressed, can lead to swelling over foot and ankle.

Another possibility of pedal edema which can lead to foot and ankle swelling.
Pedal edema can be due to cardiac or renal dysfunction.
You may need clinical examination and required investigation for further evaluation of disease.
                                   
You may need MRI spine to get detail diagnosis of scoliosis status and blood investigation.
Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Take care.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Lab Tests
Medical Topics ,  

Recent questions on  Renal dysfunction

doctor1 MD

My blood pressure is 154/86 I am on blood pressure meds. Cartia xl and hctz . What do I need to do?

doctor1 MD

my uncle had undergone a surgery as tumor was detected in the nerves near spine nuero surgeon who operated had asked us to get the tumor tested to check whether the tumor is cancerous or non cancerous i have the reports (attached) can you please...

doctor1 MD

For years I have had a numbness on the ball of my feet..they did an emg and it was within normal limits..what causes this numb sensation? I do like to wear higher heeled shoes..not spiked but around 2 inches..anything I can do to improve the...

doctor1 MD

Looking at the side effect of this drug-Telmisartan 40, 80 mg etc , why is it prescribed to the patients suffering with Hypertension and kedney disease together? and what does it do to reduce the hypertension, if the side effects are palpitation, increased heart rate, chest pain, abnormal ECG-- tachycardia and bradycardia (fast or slow heartbeat), hypotension (low blood pressure), edema (swelling of arms, legs, lips, tongue, or throat, the latter leading to breathing problems), and allergic reactions etc.? Why should one suffering from both the hypertension and kedney failure, CKD or renal dysfunction be subjected to Telma 40- Telmisartan drug?

doctor1 MD

Sir last week iam suffer motions with fever so I check up my blood and urine every thing is normal but serum creatine was 1.3 is it ok for my age .present my age was 30years.the doctor was said you are suffered diarea with fever so slowly the result will be come normal.

doctor1 MD

My Creatinine levels are elevating each time I have blood work done (6 months) I am 75 and exercise and try to eat lots of protein and drink water. Is there a possible medication that I am taking that could cause this to develop. I am on Triamterene/Hctz Tab 37.5/25 and until I started taking them did not have an issue with creatinine levels.